Middle of the night migraines

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

laughingmeadow
New Member


Date Joined Feb 2010
Total Posts : 11
   Posted 2/21/2010 2:31 PM (GMT -6)   
These don't happen very often, but when they do I feel like I've been tackled by an entire football team. Usually, it comes after a very full day, often a very happy full day. There's something about waking up in the middle of the night with a full blown migraine that creates a feeling of total despair and helplessness. The Maxalt then usually takes a second dose to work and then I feel drugged all day. Another strange part - if I take the Maxalt and go back to sleep, it doesn't work. I have to sit up in a chair until it starts to ease the pain and it's so hard to do when I'm so groggy in the middle of the night.
Anyone else have this experience, of lying down making the migraine worse or have any ideas how to deal with it better?

Terri

Mud
New Member


Date Joined Feb 2010
Total Posts : 3
   Posted 2/24/2010 10:05 PM (GMT -6)   
I had to join to answer you!

Yes. Yes. Yes.
These are now my most common migraine and I am terrified of them~ like I have been shot through the right eye. Getting up at the first pains and staying up generally dissolves them (not always).
However, almost always I am in deep sleep and while I become aware of the pain, I am trapped deeply and can't rouse ~ I have begun to have speech impairment with the, too.
Many of them ease away in the morning.
I have just been prescribed maxalt and haven't tried it yet over night~ not sure if it will help as I don't wake in most cases, but I am hoping that on some level knowing I have an option, that I will.
I do drink a shot of instant coffee before bed every night and it really reduces my incidence to the times when I have consumed dairy.

L

laughingmeadow
New Member


Date Joined Feb 2010
Total Posts : 11
   Posted 2/24/2010 11:38 PM (GMT -6)   
Yikes!. Instant coffee before bed and you can actually fall asleep? I truly hope the Maxalt helps for you. It's the only thing that works for me. Even narcotics don't take the pain away. I'm not a coffee drinker, but one excedrine will sometimes stop a headache if I catch it soon enough, but then it keeps me up at night if it's in the late afternoon or evening.

May both of us sleep peacefully through the night,

Terri

MommyO
New Member


Date Joined Feb 2010
Total Posts : 2
   Posted 2/25/2010 11:57 AM (GMT -6)   
I have these same migraines and they make me panic.  I feel as though I have been hit by a Mac truck! my neurologist has asked me what time of the day/night my migraines come on but then he never responds so I feel there is some relevance here...  Mine is also severe in the right eye; as though I've been stabbed with an ice pick. I know that sounds horrible but I don't know how else to describe it.  Sitting up relieves it some and Maxalt helps me most but it's usually too late. I have Loricet as well but it seems it just takes the edge off.  I remember reading once about migraines in the middle of the night or early morning  but I can't remember... Must be that high dose of topomax! rolleyes  God bless and hang in there.....

Mud
New Member


Date Joined Feb 2010
Total Posts : 3
   Posted 2/25/2010 5:26 PM (GMT -6)   
I have to drink the coffee and go right to bed LOL any delay and I am out of luck.
My neuro I saw for this pain said if I was a 70 year old man it would be a hipnic (sp?) headache~ I was a pregnant 32 year old at the time LOL ~ so she had no help but to do lithium or coffee, I went with coffee.

;)

laughingmeadow
New Member


Date Joined Feb 2010
Total Posts : 11
   Posted 2/25/2010 8:52 PM (GMT -6)   
Yes, ice pick or knife stabbing pain over the right eye (occasionally left for me) is a good description. I know that in Traditional Chinese Medicine (TCM) stabbing pain is considered blocked qi, but no one has ever figured out how to unblock it for me. Fear is such a huge element in these headaches. I wish I knew how to subdue it. I do meditate, but I can't when the pain is bad.
Lately I've been feeling like the answer is there somewhere just beyond my grasp and I doubt it's more meds.

It's so great to connect withothers who are going through the same things.

Thanks for sharing,

Terri

Annuk
Veteran Member


Date Joined Jan 2006
Total Posts : 1308
   Posted 2/27/2010 1:10 PM (GMT -6)   
Hi Terri,

Sorry I have not picked up on this before. Sorry to hear what you have been going through. How long do these attacks last during the night? Am I right in saying you cannot lay down with the pain as laying down makes it worse? Do you have episodes of this pain once or twice per year?

Sorry to ask so many questions, just wondering if I can help to piece together one or two things for you!! I am wondering if the Imitrex injections would be better for you than the Maxalt? It might be worth discussing with your Neuro!!

take care

Ann
Co-Moderator of the Migraine/Headache Forum


laughingmeadow
New Member


Date Joined Feb 2010
Total Posts : 11
   Posted 2/28/2010 6:54 PM (GMT -6)   
Hi Ann,

Thanks for your concern. I have tried oral imitrex without success. The nighttime attacks happen once every couple months. If I take the maxalt and go to sleep, it doesn't work. I have to stay awake until it kicks in. In general lying down makes the headaches worse, so does exercise, reading, or computer. Besides being painful it is boring and isolating.

Terri
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, October 26, 2014 12:05 AM (GMT -6)
There are a total of 2,251,492 posts in 250,452 threads.
View Active Threads


Who's Online
This forum has 157585 registered members. Please welcome our newest member, imunique915.
275 Guest(s), 4 Registered Member(s) are currently online.  Details
Keebler, OlaF, keaz, InTheShop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer